Hail, Sioux
- When
- July 2, 2:30 PM MST to 2:34 PM MST
- Where
- Sioux County, Harrison
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.683, -103.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 2, 1:10 PM MST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 210 PM MDT FRI JUL 2 2004 .SHORT TERM...TNGT AND SAT...ENUF MID LEVEL MSTR PLUS DECENT WARMING FOR ENUF INSTBLTY TO PRODUCE SCT TSTMS ACRS THE REGION. GET THE FEELING THAT THE BAND FM DGW TO CYS WILL BE MOVG EWD THE NEXT 6 HRS AND WILL BE THE MAIN PROBLEM BAND OF TSTMS. HAVE MODELED FCST ON MESOETA/ETA FOR THE MOST PART THRU TNGT. APPRCH OF UPR FTR OVER ERN ID WILL AID DVLPMNT MAINLY N PTNS. FIRST GUESS AT SAT WOULD INDICATED PERHAPS A RELATIVE MIN OF TSTMS COMPARED TO PAST FEW DAYS...BUT A FEW DAYS AGO TODAY LOOKED RATHER DRY INHERITED FCST OF WDLY SCT AFTN TSTMS LOOKS GOOD FOR NOW. TEMPS TO BE SIMILAR TO TODAY ALSO. .LONG TERM...A SHORTWAVE WILL IMPACT THE CYS FORECAST AREA SUNDAY AND MON. MODELS DIFFER ON THE TIMING OF THE DISTURBANCE WITH THE ETA THE QUICKEST. GIVEN THE GENERALLY PROGRESSIVE NATURE OF THE UPPER FLOW DURING THE PERIOD...THE QUICK MOVEMENT MAKES SENSE. THE FEATURE MOVES OFF TO THE EAST TUE WITH NORTHWESTERLY FLOW ALOFT DEVELOPING OVER THE FORECAST AREA. A TRANSIENT UPPER RIDGE WILL ADVECT OVER THE REGION TUE NIGHT AND WED. THE FLOW ALOFT WILL BACK TO SOUTHWESTERLY WED NIGHT AND WILL REMAIN SOUTHWESTERLY THROUGH FRI. A SURFACE COLD FRONT WILL MOVE THROUGH EARLY ON MON AND WILL USHER IN COOLER AND UNSETTLED CONDITIONS WITH SURFACE BASED UPSLOPE. SURFACE HIGH PRESSURE WILL MOVE OVER THE AREA TUE AND DRY THINGS OUT. A WARM FRONT WILL PRODUCE WARMER TEMPERATURES WED WITH A SLIGHT CHANCE OF EVENING STORMS. THU AND FRI WILL BE WARM WITH A CONTINUED CHANCE OF PRIMARILY LATE DAY STORMS. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1020 AM MDT FRI JUL 2 2004 NEZ001>003-019>021-054-055-WYZ059>070-031130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1020 AM MDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE SOUTHEAST WYOMING MOUNTAINS AND THEN SPREAD ONTO THE PLAINS. THEY SHOULD REACH THE NEBRASKA PANHANDLE BY LATE THIS AFTERNOON INTO THIS EVENING. A FEW STORMS COULD GET QUITE STRONG AND PRODUCE GUSTY WINDS TO NEAR 50 MPH AND PERHAPS SOME HAIL. THESE STRONGER STORMS WILL BE MORE LIKELY TO OCCUR MAINLY NORTH OF A LINE FROM ABOUT WHEATLAND TO NEAR ALLIANCE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ON SATURDAY...SUNDAY...WEDNESDAY AND THURSDAY. SEVERE STORMS ARE POSSIBLE ON SATURDAY AND SUNDAY...MAINLY OVER THE WESTERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MAINLY ACROSS THE CENTRAL AND NORTHERN PARTS OF THE AREA.
The Rapid City radar (KUDX), 181 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413732.